Winter Weather, Lincoln
- When
- December 26, 5:00 AM CST to 1:00 PM CST
- Where
- Lincoln forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.141, -86.589 (the zone’s center; the record gives no point)
Snowfall of around an inch or less was reported.
Narrow bands of snow showers and flurries redeveloped after midnight on the 26th as a strong upper upper level low dropped southeast across the Tennessee Valley. Most of the snowfall remained light with visibilities between 2-5 miles.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
Narrow bands of snow showers and flurries redeveloped after midnight on the 26th as a strong upper upper level low dropped southeast across the Tennessee Valley. Most of the snowfall remained light with visibilities between 2-5 miles. New snowfall accumulations ranged from a dusting up to one inch.
Already slick road conditions due to re-freezing of wet roads from the previous day's snowfall became even more slick, especially during the morning hours. Temperatures struggled to climb into the upper 20s, with higher elevations even colder. Some sunshine broke through for a period during the afternoon between intermittent snow showers and flurries. This melted the snow on roadways, but also produced wet roads which would re-freeze into icy patches again during the evening and nighttime of the 26th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Dec 26, 4:30 AM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 430 AM CST SUN DEC 26 2010 .DISCUSSION... WX ACROSS THE TN VALLEY IS QUIETER THAN THIS TIME YESTERDAY...BUT THE FORECAST IS NO LESS COMPLEX. AREA RADARS CONTINUE TO INDICATE WIDELY SCATTERED SNOW SHOWERS IMPACTING PARTS OF THE REGION...AND INTERESTINGLY THE NERN PORTIONS OF THE AREA ARE NOT SEEING THE MOST SNOW. THAT AWARD ACTUALLY BELONGS TO SPOTS ALONG AND WEST OF I-65... INCLUDING MULTIPLE REPORTS OF A DUSTING OF NEW SNOW...UP TO PERHAPS 1/2 INCH IN THE MOULTON AREA. THE EARLIER LULL WAS LIKELY ASSOCIATED WITH A LULL IN THE SHORTWAVES ROUNDING THE PARENT TROUGH...BUT RUC/MODEL DATA SUGGESTS THAT SUCH BREAKS SHOULD BE THE EXCEPTION RATHER THAN THE RULE. TEMPS AREAWIDE ARE BELOW 32F...LEADING TO A WIDESPREAD REFREEZING/BLACK ICE CONCERN ON AREA ROADWAYS. AS FAR AS YESTERDAY'S NOW-FAMOUS WHITE CHRISTMAS...THAT WILL CERTAINLY BE STUDIED/EXAMINED FOR SOME TIME. TOTALS SEEMED TO AVG 1-2 INCHES IN NW AL...2-4 ELSEWHERE WITH ISOLATED HIGHER AMTS. WILL WAIT TO GET COOP AND COCORAHS REPORTS BEFORE PRODUCING ANY DETAILED MAPS/REPORTS...BUT WE WILL DEFINITELY BE WORKING TO PRODUCE A SUMMARY ON OUR WEBSITE WHEN THE REPORTS ARE COLLECTED. SHORT-TERM CONCERNS SURROUND SNOW SHOWER POTENTIAL THRU TONIGHT. BASED ON CURRENT RADAR/REPORTING TRENDS...BELIEVE CHANCE POPS ARE WARRANTED FOR THE ENTIRE AREA...AND WILL RAISE POPS AGAIN SLIGHTLY ALONG/NORTH OF THE TN RIVER THRU 00Z. AS A FIRST GUESS BASED ON HPC/MODEL QPF...ADDITIONAL SNOW ACCUMS COULD GET AS HIGH AS 1/2 TO 1 INCH IN SOME LOCATIONS. FCST GRIDS DEPICT HIGHEST AMTS IN NORMALLY- FAVORED NERN AREAS/HIGHER ELEVS...BUT IN REALITY ANYONE COULD SEE LOCALLY HIGHER TOTALS FOR TODAY. SINCE IT IS TOUGH TO PIN DOWN A FAVORED AREA WITH ANY CONFIDENCE...AND TRAVEL IMPACTS ARE MOSTLY ALREADY BEING FELT WITHOUT THE ADDITIONAL SNOWFALL...WE ARE ELECTING NOT TO ISSUE A NEW WINTER WX ADVISORY FOR NRN AL/SRN MID TN. AN SPS WAS REISSUED EARLIER AND WILL CONTINUE WITH THAT FOR NOW. TEMPS WILL LIKELY FAIL TO REACH 32F TODAY...SO SHELTERED AREAS MAY STRUGGLE TO SEE ANY IMPROVEMENT IN ROAD CONDITIONS /THOUGH WIND GUSTS 20-25MPH MAY HELP SLIGHTLY/. SNOW SHOWERS WILL LINGER INTO THE EVENING HOURS...ESPECIALLY TO THE NE...BUT THEY SHOULD TAIL OFF AFTER MIDNIGHT AS THE STRONGEST FORCING LIFTS INTO THE MID-ATLANTIC/EAST COAST. CLOUDS WILL BE SLOW TO DEPART AS MOISTURE REMAINS TRAPPED UNDER AN INVERSION...BUT THE COLD AIR ADVECTION SHOULD EASE ENOUGH TO FINALLY SEE A MODEST TEMP RISE MONDAY. ONE LAST VERY COLD NIGHT IS EXPECTED MONDAY NIGHT AS THE SFC HIGH PRESSURE MOVES DIRECTLY OVER THE AREA--HAVE UNDERCUT MOS SLIGHTLY GIVEN A NORMAL TENDENCY TO BE TOO WARM IN RADIATIONAL COOLING PATTERNS...AND THIS MAY BE EXACERBATED BY LINGERING SNOW COVER. TEMPS SHOULD MODERATE NICELY TUESDAY THOUGH INCREASING CLOUD COVER FROM AN APPROACHING SYSTEM WILL LIMIT SUNSHINE. THE WX PATTERN BECOMES WARMER/MORE UNSETTLED FOR THE REST OF THE WK. POPS RETURN TO THE FCST WED AFTN AS A COMPACT SHORTWAVE RIDES THRU THE REGION WITHIN SW FLOW. SW FLOW AND WARM ADVECTION WILL STRENGTHEN HEADING INTO NEW YEARS EVE AHEAD OF A DEEPENING CYCLONE OVER THE ROCKIES. AGREEMENT AMONG MED-RANGE MDLS/ENSEMBLES ON THE LATE WEEK EVOLUTION IS BETTER THAN USUAL...AND INDICATES A FRONTAL PASSAGE/ASSOCIATED PCPN FOR THE FIRST DAY OF 2011. THIS IS A BIT SLOWER THAN BEFORE...AND ALLOWS FOR TIME TO DESTABILIZE ENOUGH FOR THUNDERSTORM DEVELOPMENT. INDEED...GFSX MOS HIGHS RISE TO AROUND 60F FOR FRI AND SAT...AND THIS COULD BE LOW IF THERE ARE ANY BREAKS IN THE CLOUD COVER. STUCK FAIRLY CLOSE TO THE GFSX FOR TEMPS AND TRENDED IN THAT DIRECTION FOR POPS...THOUGH ALL OF THIS MIGHT /AND PROBABLY WILL/ BE DELAYED FURTHER GIVEN THE HIGHLY-AMPLIFIED PATTERN. && .CLIMATE... AFTER FURTHER REVIEW THE SNOWFALL AT HSV FOR CHRISTMAS DAY 2010 IS REPORTED AS 4.5 INCHES. AS MENTIONED EARLIER...THIS IS THE 2ND TIME ON RECORD THAT MEASURABLE SNOWFALL HAS OCCURRED ON CHRISTMAS DAY... THE OTHER TIME BEING 1989 WHEN 0.3 INCHES FELL. WITH THE UPDATED SNOWFALL...CHRISTMAS DAY 2010 TIES FOR THE 3RD HEAVIEST CALENDAR DAY SNOWFALL IN DECEMBER...TIES FOR 11TH ALL-TIME...AND IS THE HEAVIEST CALENDAR DAY SNOW SINCE THE 1993 SUPERSTORM. THE 2010 CALENDAR YEAR SNOWFALL IS UP TO 7.4 INCHES...WHICH IS THE HIGHEST ANNUAL TOTAL SINCE 1988 /10.6 INCHES/. THE SNOWFALL AT MUSCLE SHOALS IS MORE UNCERTAIN. WE ARE AWARE THAT MEASURABLE SNOW FELL AT KMSL...BUT SINCE THERE IS NO HUMAN WX OBSERVER AT THE AIRPORT...WE DO NOT HAVE AN OFFICIAL SNOWFALL THERE YET. DATA WILL BE REVIEWED OVER THE NEXT FEW DAYS TO DETERMINE SNOWFALL FOR THE EVENT...BUT IT WILL LIKELY SET A RECORD SINCE THERE ARE NO OFFICIAL REPORTS OF MEASURABLE SNOWFALL ON CHRISTMAS DAY ITSELF. ALL OF THIS DATA IS VERY PRELIMINARY AND SUBJECT TO ADJUSTMENT IN THE COMING WEEKS/DAYS. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 31 23 34 16 42 / 40 10 0 0 10 SHOALS 32 23 35 17 42 / 30 10 0 0 10 VINEMONT 31 24 34 17 42 / 30 10 0 0 10 FAYETTEVILLE 30 22 32 16 40 / 50 10 10 0 10 ALBERTVILLE 30 21 33 16 42 / 30 10 0 0 10 FORT PAYNE 30 22 34 16 42 / 30 10 10 0 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && BCC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 444 AM CST SUN DEC 26 2010 ALZ001>010-016-TNZ076-096-097-261800- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 444 AM CST SUN DEC 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... PERIODIC SNOW SHOWERS AND FLURRIES ARE EXPECTED THROUGH THE DAY. MOST LOCATIONS WILL SEE NO MORE THAN A DUSTING OF ADDITIONAL ACCUMULATION. HOWEVER...A FEW LOCATIONS MAY RECEIVE AROUND ONE HALF INCH...ESPECIALLY IN THE HIGHER ELEVATIONS OF THE CUMBERLAND PLATEAU. SLICK ROADWAYS DUE TO RE-FREEZING OF WET AND SLUSH COVERED SURFACES WILL LEAD TO TREACHEROUS TRAVEL CONDITIONS. LITTLE OR SLOW IMPROVEMENT WILL TAKE PLACE AS TEMPERATURES REMAIN BELOW FREEZING THROUGH THE DAY AND INTO TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY AS A COLD FRONT CROSSES THE REGION. THE STRENGTH OF THE STORMS IS STILL UNCERTAIN DEPENDENT ON AVAILABLE MOISTURE AND INSTABILITY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. AK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1117 PM CST SAT DEC 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM SNOW WINCHESTER 35.19N 86.11W
12/25/2010 M3.7 INCH FRANKLIN TN CO-OP OBSERVER
EVENT TOTAL. 3 INCHES STILL ON GROUND.
&&
BCCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1258 AM CST SUN DEC 26 2010 ALZ001>010-016-TNZ076-096-097-261600- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...RUSSELLVILLE... MOULTON...ATHENS...HUNTSVILLE...DECATUR...GUNTERSVILLE... SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...FAYETTEVILLE... WINCHESTER 1258 AM CST SUN DEC 26 2010 ...SLICK TRAVEL IS STILL POSSIBLE THROUGH SUNDAY MORNING... PERIODIC LIGHT SNOW OR FLURRIES WILL OCCUR THROUGH SUNDAY MORNING. VISIBILITY IN MOST CASES WILL REMAIN ABOVE 5 MILES...BUT A FEW BANDS OF LIGHT SNOW MAY LOWER VISIBILITY TO 2 TO 4 MILES. IN MOST CASES...A DUSTING OF ADDITIONAL SNOW ACCUMULATION IS EXPECTED. HOWEVER...A FEW LOCATIONS COULD RECEIVE AROUND ONE HALF INCH ACROSS THE HIGHER TERRAIN ALONG THE CUMBERLAND PLATEAU IN SOUTHERN MIDDLE TENNESSEE AND FAR NORTHEAST ALABAMA. IN ADDITION...TRAVEL CONDITIONS WILL REMAIN TREACHEROUS IN SPOTS THROUGH SUNDAY MORNING DUE TO RE-FREEZING OF WET AND SLUSHY ROADWAYS. THIS SITUATION WILL CREATE ICY SPOTS OVERNIGHT THROUGH EARLY SUNDAY MORNING...ESPECIALLY ON BRIDGES...OVERPASSES AND LESS TRAVELED ROADS. IF YOU MUST TRAVEL...MOTORISTS ARE URGED TO USE EXTREME CAUTION. KULA
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
330 AM CST SUN DEC 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM SNOW WINCHESTER 35.19N 86.11W
12/25/2010 M0.3 INCH FRANKLIN TN CO-OP OBSERVER
0520 AM SNOW ROGERSVILLE 34.83N 87.29W
12/25/2010 U0.0 INCH LAUDERDALE AL EMERGENCY MNGR
BRIDGES ALONG US 72 BECOMING SLICK BETWEEN ELGIN
CROSSROADS AND ROGERSVILLE DUE TO SNOW AND SLEET MIX. NO
OTHER ACCUMULATIONS REPORTED AT THIS TIME.
0530 AM SNOW MOULTON 34.48N 87.29W
12/25/2010 U0.1 INCH LAWRENCE AL LAW ENFORCEMENT
LIGHT DUSTING OF SNOW PER 911 CENTER. NO TRAVEL PROBLEMS
NOTED AT THIS TIME.
0533 AM SNOW RUSSELLVILLE 34.51N 87.73W
12/25/2010 U0.1 INCH FRANKLIN AL LAW ENFORCEMENT
LIGHT DUSTING OF SNOW ACCUMULATING ON VEHICLES ONLY
0549 AM SNOW 4 S HARVEST 34.80N 86.75W
12/25/2010 U0.2 INCH MADISON AL TRAINED SPOTTER
DUSTING OF SNOW ON VEHICLES...LESS ACCUMULATION ON GRASS
0600 AM SNOW HILLSBORO 34.64N 87.19W
12/25/2010 M0.8 INCH LAWRENCE AL PUBLIC
0611 AM SNOW 1 N FLORENCE 34.81N 87.68W
12/25/2010 M0.5 INCH LAUDERDALE AL TRAINED SPOTTER
ROADWAYS BEGINNING TO ACCUMULATE SNOW, BUT STILL SLUSHY
AT THIS TIME
0613 AM SNOW MADISON 34.70N 86.75W
12/25/2010 M0.5 INCH MADISON AL TRAINED SPOTTER
MEASURED IN DOWNTOWN MADISON
0630 AM SNOW DECATUR 34.61N 86.98W
12/25/2010 U0.0 INCH MORGAN AL EMERGENCY MNGR
SNOW ACCUMULATING ON GRASSY SURFACES THROUGHOUT MORGAN
COUNTY. NO ROADWAY ISSUES YET.
0639 AM SNOW CHEROKEE 34.76N 87.97W
12/25/2010 U0.0 INCH COLBERT AL LAW ENFORCEMENT
SECONDARY ROADWAYS AND BRIDGES BECOMING SLICK IN
CHEROKEE. LITTLE ACCUMULATION ON GRASS BEGINNING AT
COLBERT COUNTY 911.
0655 AM SNOW ARAB 34.32N 86.50W
12/25/2010 U0.0 INCH MARSHALL AL EMERGENCY MNGR
SNOW ACCUMULATING ON GRASSY SURFACES IN ARAB AND ON
BRINDLEE MOUNTAIN.
0700 AM SNOW MADISON 34.70N 86.75W
12/25/2010 U0.0 INCH MADISON AL EMERGENCY MNGR
SOME ELEVATED ROADS ON RAINBOW MOUNTAIN ACCUMULATING
SNOW. EASTVIEW AND STONE DRIVE ESPECIALLY.
0705 AM SNOW COWAN 35.17N 86.02W
12/25/2010 M2.3 INCH FRANKLIN TN TRAINED SPOTTER
0707 AM SNOW WINCHESTER 35.19N 86.11W
12/25/2010 M1.1 INCH FRANKLIN TN CO-OP OBSERVER
WINCHESTER CO-OP OBSERVER MEASURED 1.1 INCHES OF SNOW ON
THE GROUND. NO ACCUMULATIONS ON ROADWAYS YET.
0710 AM SNOW DECATUR 34.61N 86.98W
12/25/2010 M0.8 INCH MORGAN AL EMERGENCY MNGR
SNOW DEPTH OF 3/4 INCH IN DECATUR. NO TRAVEL ISSUES AT
THIS TIME.
0715 AM SNOW SKYLINE 34.81N 86.12W
12/25/2010 M1.8 INCH JACKSON AL TRAINED SPOTTER
1.75 INCHES MEASURED IN SKYLINE. ROADWAYS COVERED WITH
SNOW.
0716 AM SNOW TONEY 34.90N 86.73W
12/25/2010 M2.0 INCH MADISON AL TRAINED SPOTTER
SNOW DEPTH NOW 2 INCHES IN TONEY ALABAMA.
0720 AM SNOW HUNTSVILLE 34.73N 86.59W
12/25/2010 M1.0 INCH MADISON AL NWS EMPLOYEE
ONE INCH OF SNOW MEASURED ON VEHICLES AT THE NWS OFFICE
IN HUNTSVILLE. ROADWAYS NEAR THE OFFICE ALSO SLICK SUCH
AS BRADFORD DRIVE...WYNN DRIVE...AND PORTIONS OF HWY 72
FROM MADISON INTO HUNTSVILLE.
0725 AM SNOW FLORENCE 34.80N 87.68W
12/25/2010 M0.8 INCH LAUDERDALE AL CO-OP OBSERVER
0.75 TO 1.0 INCH OF SNOW ON THE GROUND IN DOWNTOWN
FLORENCE. ROADS ARE WET AND SLUSHY. BRIDGES ARE ICY.
0730 AM SNOW 3 NE BRIDGEPORT 34.98N 85.68W
12/25/2010 M1.0 INCH JACKSON AL TRAINED SPOTTER
ONE INCH OF SNOW MEASURED NORTHEAST OF BRIDGEPORT IN
JACKSON COUNTY.
0735 AM SNOW MADISON 34.70N 86.75W
12/25/2010 M1.7 INCH MADISON AL PUBLIC
0749 AM SNOW 6 SW NEW MARKET 34.85N 86.50W
12/25/2010 M2.0 INCH MADISON AL NWS EMPLOYEE
TWO INCHES OF SNOW MEASURED OFF OF HOMER NANCE ROAD IN
NORTHEAST MADISON COUNTY.
0759 AM SNOW HARTSELLE 34.44N 86.94W
12/25/2010 E0.0 INCH MORGAN AL TRAINED SPOTTER
MOST ROADS SLUSHY IN HARTSELLE. ALSO REPORTS OF MULTIPLE
WRECKS ON INTERSTATE 65 BETWEEN HARTSELLE AND PRICEVILLE.
0800 AM SNOW OWENS CROSSROADS 34.58N 86.46W
12/25/2010 U0.0 INCH MADISON AL EMERGENCY MNGR
SLUSH AND SNOW REPORTED ON ROADS IN OWENS CROSS ROADS.
0800 AM SNOW ROGERSVILLE 34.83N 87.29W
12/25/2010 M2.0 INCH LAUDERDALE AL EMERGENCY MNGR
0801 AM SNOW HARVEST 34.86N 86.75W
12/25/2010 M2.0 INCH MADISON AL TRAINED SPOTTER
MEASURED NEAR THE INTERSECTION OF PINE GROVE ROAD AND SAM
THOMAS ROAD IN HARVEST.
0809 AM SNOW 8 W ATHENS 34.80N 87.11W
12/25/2010 M1.0 INCH LIMESTONE AL AMATEUR RADIO
MEASURED 1/4 MILE SOUTH OF THE INTERSECTION OF PARKER AND
SNAKE ROADS IN LIMESTONE COUNTY.
0812 AM SNOW 2 WSW KILLEN 34.85N 87.56W
12/25/2010 M1.0 INCH LAUDERDALE AL TRAINED SPOTTER
0822 AM SNOW 3 NE MADISON 34.73N 86.71W
12/25/2010 M2.0 INCH MADISON AL PUBLIC
TWO INCHES OF SNOW MEASURED NEAR THE INTERSECTION OF JEFF
ROAD AND CAPSHAW ROAD.
0824 AM SNOW MADISON 34.70N 86.75W
12/25/2010 M2.2 INCH MADISON AL NWS EMPLOYEE
2.2 INCHES OF SNOW MEASURED ON COUNTY LINE ROAD BY A NWS
EMPLOYEE
0825 AM SNOW HENAGAR 34.63N 85.74W
12/25/2010 U0.0 INCH DEKALB AL EMERGENCY MNGR
SLICK ROADS REPORTED IN THE HENAGAR AREA AND IN IDER.
0830 AM SNOW 3 NW LITTLEVILLE 34.62N 87.71W
12/25/2010 E3.0 INCH COLBERT AL PUBLIC
0830 AM SNOW 2 ESE ATHENS 34.79N 86.94W
12/25/2010 M2.0 INCH LIMESTONE AL FIRE DEPT/RESCUE
0835 AM SNOW COURTLAND 34.67N 87.31W
12/25/2010 U0.0 INCH LAWRENCE AL EMERGENCY MNGR
ROADS BECOMING IMPASSABLE IN COURTLAND. ALSO NUMEROUS
WRECKS IN THE AREA.
0844 AM SNOW COWAN 35.17N 86.02W
12/25/2010 M4.0 INCH FRANKLIN TN TRAINED SPOTTER
UPDATED SNOW DEPTH IN COWAN,TN. NOW 4 INCHES OF SNOW ON
THE GROUND.
0850 AM SNOW 2 SW PHIL CAMPBELL 34.33N 87.73W
12/25/2010 M3.0 INCH FRANKLIN AL TRAINED SPOTTER
0900 AM SNOW 6 SW NEW MARKET 34.85N 86.50W
12/25/2010 M2.2 INCH MADISON AL NWS EMPLOYEE
UPDATE. NEW SNOW DEPTH OF 2.25 INCHES OFF HOMER NANCE
ROAD IN NORTHEAST MADISON COUNTY. REPORTED BY NWS
EMPLOYEE.
0900 AM SNOW 3 N MADISON 34.74N 86.75W
12/25/2010 M2.5 INCH MADISON AL NWS EMPLOYEE
2.5 INCHES OF SNOW MEASURED NORTH OF PETTUS ROAD IN
NORTHERN MADISON COUNTY.
0905 AM SNOW CULLMAN 34.17N 86.84W
12/25/2010 E0.0 INCH CULLMAN AL CO-OP OBSERVER
ROADS BECOMING COVERED WITH SNOW NEAR THE VINEMONT
AIRPORT. HWY 31 SLICK IN THAT AREA.
0915 AM SNOW COWAN 35.17N 86.02W
12/25/2010 M6.5 INCH FRANKLIN TN LAW ENFORCEMENT
UPDATE. 6.5 INCHES REPORTED BY LAW ENFORCEMENT IN COWAN,
TN.
0915 AM SNOW MADISON 34.70N 86.75W
12/25/2010 U0.0 INCH MADISON AL LAW ENFORCEMENT
SEVERAL ROADS CLOSED IN MADISON COUNTY ON MONTE SANO
MOUNTAIN, KEEL MOUNTAIN, AND CHAPMAN MOUNTAIN. ALSO TWO
EXITS OFF OF 565 - JORDAN LANE AND GOVERNORS DRIVE
EASTBOUND.
0919 AM SNOW 2 NE MOORES MILL 34.86N 86.49W
12/25/2010 M2.7 INCH MADISON AL NWS EMPLOYEE
UPDATE. 2.7 INCHES MEASURED NORTHEAST OF MOORES MILL BY A
NWS EMPLOYEE.
0945 AM SNOW 6 E SOMERVILLE 34.47N 86.69W
12/25/2010 U0.0 INCH MORGAN AL EMERGENCY MNGR
HEAVY SNOW ACCUMULATION ON POWER LINES IN THE BRINDLEE
MOUNTAIN AREA OF MORGAN COUNTY.
0947 AM SNOW 3 N MADISON 34.74N 86.75W
12/25/2010 E3.0 INCH MADISON AL NWS EMPLOYEE
UPDATE. SNOW DEPTH OF 3 INCHES NORTH OF PETTUS ROAD IN
NORTHERN MADISON COUNTY
0954 AM SNOW 2 NE FRENCH MILL 34.79N 86.85W
12/25/2010 M3.0 INCH LIMESTONE AL TRAINED SPOTTER
1005 AM SNOW 3 N HOLLY POND 34.22N 86.62W
12/25/2010 M1.0 INCH CULLMAN AL PUBLIC
1010 AM SNOW 6 SW NEW MARKET 34.85N 86.50W
12/25/2010 M2.5 INCH MADISON AL NWS EMPLOYEE
2.5 INCHES OF SNOW REPORTED OFF HOMER NANCE ROAD IN
NORTHEAST MADISON COUNTY.
1023 AM SNOW 2 N MADISON 34.73N 86.75W
12/25/2010 M3.5 INCH MADISON AL NWS EMPLOYEE
3.5 INCHES OF SNOW MEASURED BETWEEN PETTUS ROAD AND
HARBIN ROAD IN NORTHERN MADISON COUNTY.
1025 AM SNOW 6 W MOULTON 34.48N 87.40W
12/25/2010 M3.5 INCH LAWRENCE AL PUBLIC
MEASURED IN THE MIDWAY COMMUNITY ALONG HWY 24.
1030 AM SNOW HAMPTON COVE 34.67N 86.47W
12/25/2010 M2.3 INCH MADISON AL PUBLIC
1045 AM SNOW 6 NNE FYFFE 34.53N 85.86W
12/25/2010 M2.5 INCH DEKALB AL PUBLIC
COCORAHS OBSERVER
1049 AM SNOW MERIDIANVILLE 34.85N 86.57W
12/25/2010 M2.0 INCH MADISON AL TRAINED SPOTTER
MEASURED ON PATTERSON ROAD NEAR THE HWY 231/431
INTERSECTION IN MERIDIANVILLE.
1050 AM SNOW IDER 34.70N 85.67W
12/25/2010 U0.0 INCH DEKALB AL EMERGENCY MNGR
ALL ROADS IN THE TOWN OF IDER HAVE BEEN DECLARED
IMPASSABLE. TRAVEL IS AT OWN RISK.
1100 AM SNOW 5 NE MADISON 34.75N 86.69W
12/25/2010 M3.0 INCH MADISON AL PUBLIC
MEASURED NEAR THE INTERSECTION OF JEFF ROAD AND DOUGLASS
ROAD.
1105 AM SNOW WEST POINT 34.24N 86.96W
12/25/2010 M2.5 INCH CULLMAN AL CO-OP OBSERVER
CO-OP OBSERVER MEASURED 2.5 INCHES OF SNOW ON THE GROUND
WITH MELTING OCCURRING AT THIS TIME.
1108 AM SNOW HENAGAR 34.63N 85.74W
12/25/2010 U0.0 INCH DEKALB AL EMERGENCY MNGR
ALL CITY STREETS WITHIN THE TOWN OF HENAGAR HAVE BEEN
CLOSED BY CITY PUBLIC SAFETY OFFICIALS.
1144 AM SNOW PEEKS CORNER 34.39N 85.87W
12/25/2010 M4.0 INCH DEKALB AL EMERGENCY MNGR
EMA RELAYED A SPOTTER REPORT OF 4.0 INCHES IN PEEKS
CORNER
1144 AM SNOW GERALDINE 34.35N 86.00W
12/25/2010 U0.0 INCH DEKALB AL EMERGENCY MNGR
CITY OFFICIALS IN GERALDINE HAVE DECLARED THEIR MUNICIPAL
STREETS CLOSED AT THIS TIME.
1204 PM SNOW 1 SE OWENS CROSSROADS 34.57N 86.45W
12/25/2010 M4.0 INCH MADISON AL PUBLIC
1230 PM SNOW 4 NE STEVENSON 34.91N 85.79W
12/25/2010 M3.0 INCH JACKSON AL TRAINED SPOTTER
ROADWAYS ARE SLUSHY NORTHEAST OF STEVENSON...INCLUDING
HWY 72E.
0108 PM SNOW 3 N HOLLY POND 34.22N 86.62W
12/25/2010 M2.0 INCH CULLMAN AL PUBLIC
ROADS ARE SLUSHY BUT PASSABLE AT THIS TIME.
0137 PM SNOW SKYLINE 34.81N 86.12W
12/25/2010 M5.5 INCH JACKSON AL TRAINED SPOTTER
0140 PM SNOW IDER 34.70N 85.67W
12/25/2010 M4.0 INCH DEKALB AL CO-OP OBSERVER
0600 PM HEAVY SNOW 2 NNE MADISON 34.72N 86.74W
12/25/2010 M3.1 INCH MADISON AL NWS EMPLOYEE
1110 PM SNOW WINCHESTER 35.19N 86.11W
12/25/2010 M3.7 INCH FRANKLIN TN CO-OP OBSERVER
EVENT TOTAL. 3 INCHES STILL ON GROUND.
0306 AM SNOW SEWANEE 35.20N 85.92W
12/26/2010 E4.5 INCH FRANKLIN TN LAW ENFORCEMENT
STORM TOTAL OF 4 TO 5 INCHES IN SEWANEE.
0321 AM HEAVY SNOW LOIS 35.23N 86.37W
12/26/2010 E3.0 INCH MOORE TN LAW ENFORCEMENT
0321 AM SNOW BOONSHILL 35.21N 86.74W
12/26/2010 E1.5 INCH LINCOLN TN LAW ENFORCEMENT
THROUGH 6 PM ON THE 25TH.
&&
KULAThe national radar mosaic for the moment the first event began.
3 winter weather. Local standard time, as filed.
Snowfall of around an inch or less was reported.
Snowfall of around 0.5 inch was reported.
Snowfall of up to an inch was reported on the Cumberland Plateau in Sewanee, while lessor amounts fell in the valley including Winchester with 0.3 inches.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2010Every state in 2010This day in weather historyWarnings in Tennessee, December 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 273964, 273965, 273966.